MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; EVLP PACK

MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; EVLP PACK
Model Number DYNJ901205C
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that expired 0.9% sodium chloride in the evlp pack was used in clinical procedures for lungs that were transplanted into a patient.Approximately 6-12 hours prior to transplant 50ml of the 0.9% sodium chloride was used as part of a pressure monitoring function.The 0.9% sodium chloride is part of medline's custom pack/kit.The evlp pack was released for use based upon the pack expiration date.The expired saline within the released pack was discovered by one of the facility technicians noticing the expiration date at the time of use on a separate occasion.Verification of individual expiration dates of pack components was not part of the facility's quality control procedures at the time of this event.No side effects have been reported to the manufacturer for the patient that has received the lung exposed to the expired saline.No serious injury has been identified, medical intervention required and no follow up medical care was needed after the transplant.After the issue was noticed the remainder of the expired material was pulled from the facilities shelves and quarantined.No additional information is available.The sample has not been returned to the manufacturer for evaluation.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that expired 0.9% sodium chloride in the evlp pack was used in clinical procedures for lungs that were transplanted into a patient.

Brand Name
MEDLINE INDUSTRIES, INC.
Common Device Name
EVLP PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key12647364
Report Number1423395-2021-00053
Device Sequence Number17265536
Product Code LRO
UDI-Device Identifier10889942580606
UDI-Public10889942580606
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNJ901205C
Device Catalogue NumberDYNJ901205C
Device Lot Number19HBE998
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2021
Initial Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;